Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 415, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 7, 2004, 12:19 AM CST for Issaquena County, Sharkey County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 12:19 AM CST (06:19 UTC)
- Expired
- Dec 7, 2004, 1:15 AM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Issaquena County, MS, Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 11:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 070619
SVRJAN
MSC055-125-070715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1219 AM CST TUE DEC 7 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF ROLLING FORK
* UNTIL 115 AM CST
* AT 1219 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF VALLEY PARK...
OR ABOUT 11 MILES SOUTHEAST OF LAKE PROVIDENCE...AND MOVING
NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROLLING FORK BY 1235 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
LAT...LON 3280 9116 3277 9109 3262 9112 3266 9101
3261 9105 3260 9074 3267 9073 3295 9071
3290 9099
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 9:45 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 6, 9:45 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 945 PM CST MON DEC 6 2004 .UPDATE...STRONG CONVECTION CONTINUES IN VICINITY OF FRONTAL BOUNDARY MOVING ACROSS WRN AR AND LA THIS EVENING. MODELS CONTINUING TREND OF INCREASING DYNAMICS AS THE SYSTEM EDGES EWD...MAINTAINING GOOD POTENTIAL FOR SEVERE STORMS FOR THE AREA...ESPECIALLY AFTER MIDNIGHT. UPDATED FORECAST TO ADD SEVERE THUNDERSTORMS WATCH IN EFFECT THROUGH 2 AM. CAPE TO INCREASE WITH TIME AND INTENSE WIND SHEAR PERSISTS. SIGNIFICANT STORM INFLOW WILL ENHANCE SEVERE THUNDERSTORM DEVELOPMENT...ESPECIALLY IN STORMS THAT DEVELOP AHEAD OF THE LINE TONIGHT. && .DISCUSSION... CURRENT WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE TRIGGERING AN INCREASING AMOUNT OF CONVECTION ACROSS THE SOUTHERN PLAINS AS IT HEADS RAPIDLY EAST. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER MODELS HAD PREDICTED AT THIS POINT AND NOW THE MODELS EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO DEEPEN RAPIDLY OVERNIGHT AS IT TRACKS FROM EASTERN OK INTO CENTRAL IL. THE TIGHTLY PACKED PRESSURE GRADIENT SURROUNDING THE PERIPHERY OF THE LOW WILL BRUSH THE DELTA EAST TO THE GOLDEN TRIANGLE LATER TONIGHT AND WE HAVE HOISTED A LAKE WIND ADVISORY IN EXPECTATION OF SUSTAINED WINDS UP TO 20 MPH WITH GUSTS UP TO 30 OR 35 MPH. WE ALSO HAVE ISSUED A FLOOD WATCH FOR FLASH FLOODING FOR AREAS BASICALLY ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE MORNING IN THESE LOCATIONS AND THIS WILL FALL UPON GROUND THAT IS SATURATED AND PRONE TO LOTS OF STANDING WATER ALREADY. IT LOOKS LIKE SOUTHEAST PORTIONS OF MISSISSIPPI MAY STAY LARGELY DRY UNTIL SOMETIME NEAR THE DAWN HOURS WITH LESS POTENTIAL FOR SEVERE WEATHER AND EXCESSIVE RAIN THROUGH THE FIRST HALF OF TUESDAY. SPEAKING OF SEVERE WEATHER...WE STILL ARE DIAGNOSING A RISK OF SEVERE THUNDERSTORMS CONTAINING HAIL...HIGH WINDS AND ISOLATED TORNADOES ACROSS PORTIONS OF NORTHEAST LA...SOUTHEAST AR AND NORTHWEST MS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR. THE POTENTIAL FOR SUCH ACTIVITY WILL INCREASE THIS EVENING AND SHOULD BE GREATEST IN THESE AREAS BETWEEN 10 PM AND 3 TO 4 AM. THE POTENTIAL FOR SEVERE STORMS WILL GRADUALLY DECREASE AS YOU GO SOUTH AND EAST OF THE NATCHEZ TRACE...BUT AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE INTO THE MORNING HOURS ALL THE WAY TO THE SOUTHEAST CORNER OF THE FORECAST AREA. THE ACTIVE WEATHER SHOULD CLEAR EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA BY MIDDAY TOMORROW WITH PARTLY CLOUDY SKIES AND CONTINUED WARM CONDITIONS BUILDING BACK IN. HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY PRECIP...BY WEDNESDAY NIGHT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT MSZ018-019-025>038-040>044-047>049-053-054-059>061-071030. LA...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT LAZ007>009-015-016-023>026. AR...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT ARZ074-075. && 50/03
Hazardous weather outlook, Dec 6, 11:48 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1148 PM CST MON DEC 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072248- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1148 PM CST MON DEC 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS REMAIN LIKELY OVERNIGHT...WITH THE GREATEST RISK ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. DAMAGING WINDS TO 80 MPH...TORNADOES...AND HAIL TO THE SIZE OF QUARTERS ARE THE MAIN THREAT WITH THESE STORMS. A BAND OF THUNDERSTORMS WAS MOVING INTO THE ARKLAMISS REGION FROM THE WEST LATE THIS EVENING. ADDITIONALLY...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN MISSISSIPPI AHEAD OF THE LINE. A FAIRLY UNSTABLE AIRMASS COMBINED WITH INTENSE WIND SHEAR AND STRONG UPPER LEVEL SUPPORT WILL YIELD SEVERE THUNDERSTORMS ACROSS THE REGION OVERNIGHT. THE GREATEST RISK SHOULD BE ALONG AND WEST OF THE NATCHEZ TRACE WHERE THE GREATEST INSTABILITY AND DYNAMICS WILL EXIST...BUT AT LEAST ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE OVER THE ENTIRE AREA INTO THE EARLY MORNING HOURS. ...FLOODING... VERY HEAVY RAIN CAUSING FLASH FLOODING WILL BE POSSIBLE TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF THE NATCHEZ TRACE. SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THIS AREA LATER TONIGHT AND CONTINUE EARLY TUESDAY. AS RAIN FALLS ON SATURATED GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE NATCHEZ TRACE. ...NON PRECIPITATION... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY ROUGH CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF THE NATCHEZ TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 7, 12:04 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1204 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
12/06/2004 CHICOT AR EMERGENCY MNGR
TREES DOWN IN LAKE VILLAGE, AR
&&
ALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 27 min |
| Dec 6, 11:44 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 46 min |
| Dec 7, 12:05 AM CST | Tornado Warning | JAN | Leflore, Sunflower | 40 min |
| Dec 7, 12:34 AM CST | Tornado Warning | JAN | Carroll, Grenada, Leflore | 41 min |
| Dec 7, 12:44 AM CST | Tornado Warning | JAN | Holmes, Humphreys, Sharkey | 46 min |
| Dec 7, 12:47 AM CST | Severe Thunderstorm Warning | JAN | Warren | 43 min |
| Dec 7, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 12:57 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 63 min |
| Dec 7, 1:12 AM CST | Tornado Warning | JAN | Grenada | 33 min |
| Dec 7, 1:22 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 1:26 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 64 min |
| Dec 7, 1:31 AM CST | Tornado Warning | JAN | Holmes | 29 min |
| Dec 7, 1:36 AM CST | Tornado Warning | JAN | Hinds | 54 min |
| Dec 7, 1:37 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 53 min |
| Dec 7, 1:39 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 51 min |
| Dec 7, 1:44 AM CST | Tornado Warning | JAN | Carroll, Montgomery, Webster | 31 min |
| Dec 7, 1:50 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 25 min |
| Dec 7, 1:57 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 33 min |
| Dec 7, 1:58 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 62 min |
| Dec 7, 2:07 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 53 min |
| Dec 7, 2:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 46 min |
| Dec 7, 2:23 AM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 37 min |
| Dec 7, 2:28 AM CST | Tornado Warning | JAN | Rankin | 47 min |
| Dec 7, 2:31 AM CST | Tornado Warning | JAN | Rankin | 44 min |
| Dec 7, 2:32 AM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 43 min |
| Dec 7, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| Dec 7, 2:54 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 36 min |
| Dec 7, 2:55 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 65 min |
| Dec 7, 2:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 63 min |
| Dec 7, 2:59 AM CST | Tornado Warning | JAN | Noxubee, Winston | 46 min |
| Dec 7, 3:14 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 31 min |
| Dec 7, 3:15 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 7, 3:19 AM CST | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Dec 7, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 32 min |
| Dec 7, 3:37 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 38 min |
| Dec 7, 3:41 AM CST | Tornado Warning | JAN | Lowndes | 34 min |
| Dec 7, 3:42 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 63 min |
| Dec 7, 3:47 AM CST | Severe Thunderstorm Warning | JAN | Covington | 58 min |
| Dec 7, 3:49 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 56 min |
| Dec 7, 4:03 AM CST | Tornado Warning | JAN | Kemper | 42 min |
| Dec 7, 4:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Dec 7, 4:34 AM CST | Severe Thunderstorm Warning | JAN | Jones | 56 min |
| Dec 7, 4:43 AM CST | Tornado Warning | JAN | Marion | 62 min |
| Dec 7, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Dec 7, 4:56 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 64 min |
| Dec 7, 5:00 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 60 min |
| Dec 7, 5:07 AM CST | Tornado Warning | JAN | Lamar | 53 min |
| Dec 7, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Dec 7, 6:01 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.